Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 102, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2002, 2:50 AM CDT for Smith County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2002, 2:50 AM CDT (07:50 UTC)
- Expired
- Jun 16, 2002, 3:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Smith County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 160750
SVRSHV
TXC423-160845-
/NEW.KSHV.SV.W.0203.160749-160845/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT SUN JUN 16 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS
* UNTIL 345 AM CDT
* AT 249 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES
NORTHWEST OF LINDALE TO 5 MILES NORTHEAST OF WHITEHOUSE...OR FROM
13 MILES SOUTHWEST OF QUITMAN TO 9 MILES WEST OF TYLER...MOVING
NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TYLER AT 255 AM CDT
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS
UNTIL 345 AM CDT.
LAT...LON 3262 9556 3218 9541 3220 9505 3233 9509
3252 9506What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 AM CDT, 35 minutes earlier.
Area forecast discussion, Jun 16, 2:15 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT SUN JUN 16 2002 ZIPPITY DOO DAH. MCC CHURNING AWAY...LOOKS LIKE THE BRUNT OF IT WILL CLIP THE SW CORNER OF AREA. HAVE HIGHEST POPS AND SOME POSSIBLY SEVERE IN TYR AND LFK GROUPS. LIKELY POPS NORTH AND EAST OF THERE...WITH 50S FAR E AND NE SECTIONS OF CWA. MCC IS A LITTLE EARLY...AND TRUCKIN. MADE CHANGES TO PREVIOUS FORECAST TO REDUCE POPS 2ND AND 3RD PERIOD...AND TO REINTRO THEM IN THE EXTENDED AS AVN STILL WANTS TO GIVE US A SUMMERTIME WEAK LOW PRESSURE TROF ALOFT. 17 PRELIMS... SHV 83/65/90/67/89 7400 MLU 86/64/89/65/88 5400 TXK 86/64/89/66/88 7000 TYR 81/65/90/66/90 8400 LFK 81/67/90/67/91 8620 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:11 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 64 min |
| Jun 16, 4:03 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.